Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 51, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 14, 2003, 1:15 AM EDT for Lawrence County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 1:15 AM EDT (05:15 UTC)
- Expired
- Jun 14, 2003, 4:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Lawrence County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 140516 FFWPBZ PAC073-140815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 115 AM EDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS EXTENDED THE * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA * UNTIL 415 AM EDT * AT 110 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE HEAVY RAIN HAS MOVED OUT OF THE COUNTY. RUNOFF FROM RAIN EARLIER WILL CONTINUE TO CAUSE FLOODING ESPECIALLY IN MAHONING...HICKORY...NESHANNOCK AND UNION TOWNSHIPS WHERE ROADS REMAIN CLOSED. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS CAN MOVE INTO THE COUNTY FOR THE NEXT FEW HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE...EDINBURG...VILLA MARIA... AND NEW BEDFORD. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:45 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 13, 10:45 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1045 PM EDT FRI JUN 13 2003 ISSUING AN UPDATE TO ISSUE FFA. THIS WATCH WILL BE FOR THOSE AREAS THAT ARE NOW SEEING HEAVY RAIN AND THOSE WHICH RECEIVED HEAVY RAIN YESTERDAY. WITH CURRENT SLOW MOVING...TRAINING CELLS WITH HIGH PCPN RATES...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLOODING. .PBZ... MD...NONE. OH...NONE. PA...FFA TIL 10AM FOR PAZ007>009-013>016-022 WV...NONE
Hazardous weather outlook, Jun 13, 3:30 PM EDT, 9 hours 45 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE DEVELOPING ONCE AGAIN ACROSS THE AREA TODAY. THERE IS A POSSIBILITY THAT THESE STORMS COULD PRODUCE RAIN HEAVY ENOUGH TO CAUSE FLOODING. BECAUSE OF THIS...A FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR ALL OF WESTERN PENNSYLVANIA... ...THE NORTHERN PANHANDLE OF WEST VIRGINIA...AND PORTIONS OF NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 13, 10:15 PM EDT, 3 hours before
PAZ013-140215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1015 PM EDT FRI JUN 13 2003 ...HEAVY RAIN MAY CAUSE LOCAL FLOODING... SEVERAL CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 1130 PM. THE HEAVIEST RAINFALL WILL OCCUR ALONG AN AXIS FROM NORTH OF BESSEMER TO EAST OF NEW CASTLE. SOME AREAS MAY EXPERIENCE MORE THAN ONE PERIOD OF RAINFALL. THIS MAY BRING LOCAL CREEKS NEAR BANKFUL. SUSTAINED HEAVY RAINFALL MAY REQUIRE A FLASH FLOOD WARNING. RESIDENTS SHOULD PAY ATTENTION TO THE WEATHER AND BE PREPARED TO ACT...SHOULD A WARNING BE ISSUED. BE ESPECIALLY CAREFUL AT NIGHT...ESPECIALLY WHEN DRIVING.
Local storm report, Jun 13, 10:56 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1056 PM EDT FRI JUN 13 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM NEW CASTLE PA FLASH FLOODS
06/13/03 LAWRENCE NUMEROUS ROADS CLOSED DUE
TO FLOODING.REPORTED BY
EMERGENCY MANAGEMENT
1052 PM EAST BROOK PA FLASH FLOODS
06/13/03 LAWRENCE ROADS CLOSED DUE TO
FLOODING.REPORTED BY
EMERGENCY MANAGEMENTThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:21 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Jun 13, 10:30 PM EDT | Flash Flood Warning | PBZ | Butler | 3 hr |
| Jun 13, 10:58 PM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.